MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that the bending section cover had a cut and as a result water tightness was lost.Upon further inspection, it was observed that the coating of the connecting tube was peeling.It was also observed that water tightness was lost due to a cut on the connecting tube and due to damage to the camera section.It was observed that water tightness was lost due to a pinhole on the channel tube caused by a handling problem.It was also observed that the adhesive on the bending section cover had a chip due to chemical or physical stress.It was observed that the connecting tube had a wrinkle due to deterioration or due to excessive bending.It was also observed that the bending angle in the up direction did not meet the standard value due to wear of the angle wire.Lastly, it was observed that the connecting tube had a dent due to physical stress.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the airway mobilescope had a defect in the bending section.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that the coating of the connecting tube has peeling which is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coating on the insertion tube peeled off due to stress of repeated use, external factors, or handling.The root cause of this event was unable to be identified.The following is included in the instructions for use: ¿chapter 3 preparation and inspection, 3.6 inspection of the endoscope¿ describes the following warning.Inspection of the endoscope: 1.Inspect the control section and the camera section for excessive scratching, deformation, loose parts, or other irregularities.2.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction as shown in figure 3.21.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.3.Visually inspect the rubber part around the instrument channel port.Figure 3.22 depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part as shown in figure 3.22, (abnormal condition) do not use the endoscope and return it to olympus for repair.4.Inspect the boot and the insertion section near the boot for bends, twists, or other irregularities.5.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16628631
Report Number9610595-2023-05149
Device Sequence Number19947849
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown